Share Facebook
Crohn's Disease Forum » Treatment » Imuran/Azathioprine/6-MP » Feeling Spaced Out on Aza?


06-07-2013, 05:20 AM   #1
starsparkle
 
starsparkle's Avatar
 
Join Date: Feb 2010
Location: Glasgow, United Kingdom

My Support Groups:
Feeling Spaced Out on Aza?

Hello!

I've only just started taking Azathioprine (on my 2nd day of 100mg) - feeling ok so far except from starting to feel mega spaced out! Last night around 9pm (been taking my pills first thing with breakfast), I started so fatigued - like physically done in as if I'd just ran a marathon - today I feel slightly less tired but feel.....strange....almost like I'm kind of floating around - not quite tired but not fully awake either. Anyone know what Im talking about?
06-07-2013, 09:13 AM   #2
Joss
 
Join Date: May 2013
Absolutely, I got more and more spaced out and felt drugged and out it. I started on 50mg though, after 2 weeks they increased it to 75mg and I just felt awful, exhausted, headaches and completely out of it. I didn't feel safe driving a car so I stopped the tablets.
06-07-2013, 09:39 AM   #3
starsparkle
 
starsparkle's Avatar
 
Join Date: Feb 2010
Location: Glasgow, United Kingdom

My Support Groups:
Absolutely, I got more and more spaced out and felt drugged and out it. I started on 50mg though, after 2 weeks they increased it to 75mg and I just felt awful, exhausted, headaches and completely out of it. I didn't feel safe driving a car so I stopped the tablets.
I dont feel awful as such (well not yet) but definitely out of it and well....just not quite myself. I don't drive so I guess that's a plus. I'm supposed to be on 100mg for 3 months then up to 150mg. How long were you on them til you decided to stop taking them?
06-07-2013, 09:44 AM   #4
Joss
 
Join Date: May 2013
I had 50 mg for 2 weeks and 75mg for 4 days before I gave up.
06-07-2013, 09:47 AM   #5
starsparkle
 
starsparkle's Avatar
 
Join Date: Feb 2010
Location: Glasgow, United Kingdom

My Support Groups:
Thanks!

Im hoping its just my immune system trying to adjust to the meds & eventually it'll stop - anyone else had any experience with this?
07-14-2013, 02:38 PM   #6
Talaia
 
Talaia's Avatar
 
Join Date: Mar 2013
Location: Montreal, Quebec
I felt pretty weak and dizzy when I started AZA. It felt like my legs were wobbly and the floor was sort of moving even though it wasn't. I also felt really tired and threw up a bunch of times. This improved with time (I've been on it for 8 months) but I still sometimes feel weak. However, it turned out that I am not metabolizing it properly, which may be partly responsible for the side effects. I will be changing to a combination of AZA and allopurinol in a week or so.

How are you doing now? Did you decide to continue with the AZA?
__________________
Crohn's dx 2003
current meds: 5-ASA (4800 mg /day), Azathioprine (125 mg/day)
past meds: cortifoam, mesalamine enema
supplements: iron (on and off, 300mg/day ferrous fumarate) , vitamin D
07-18-2013, 07:38 PM   #7
haunsdoger
 
haunsdoger's Avatar
 
Join Date: Feb 2013
Location: Alamogordo, New Mexico
Hi, You are not alone with this side effects. Most days are ok. But occationally I get really weird, sometimes dizzy. Some days I am very weak. I take 150-200mg. And yes I do stop my medication for a day or two when I really get bad. But for the most, it is even. I had real bad effects when I first started, then had to be bumped up to 150mg. It took me about 6 months before they subsided. Keep you dr informed of all the side effects. Good luck and I hope you feel better.
Reply

Crohn's Disease Forum » Treatment » Imuran/Azathioprine/6-MP » Feeling Spaced Out on Aza?
Thread Tools


All times are GMT -5. The time now is 09:25 PM.
Copyright 2006-2017 Crohnsforum.com